10th Annual Vancouver International Film Festival 4 Peace
March 16-18, 2013

  
Marking a Decade of the War and Occupation in Iraq 

Marking 12 years of the New Era of War & Occupation

Marking a Decade of Film Festival For Peace in Canada

 
 Featuring special guest ALANIS OBOMSAWIN, 
distinguished Indigenous documentary filmmaker


CLICK HERE FOR FULL PROGRAM GUIDE!
 
 Follow Us on Twitter @FilmFest4Peace for a
Chance To Win an Official Festival T-shirt!
 



SATURDAY & SUNDAY 
MARCH 16 & 17, 2013  

Britannia Community Center Auditorium
1661 Napier Street at Commercial Drive
Vancouver, Canada  



MONDAY MARCH 18, 201
4pm
Picket Against War and Occupation of Iraq
U.S. Consulate
1075 West Pender St.
Vancouver, Canada 



MONDAY MARCH 18, 201
7:30pm
 Film Festival Closing Feature & Panel Discussion
on the 10th Anniversary of the Invasion of Iraq 
Joe's Cafe
Large North Hall
1150 Commercial Drive
Vancouver, Canada 


In 2003, Iraq was invaded, occupied, brutalized and until today more than 1.5 million people have been killed as a consequence. In the same year millions of people around the world joined the struggle against this criminal and bloody war. MAWO’s first Film Festival for Peace was held in this year. A decade since the festival began, MAWO has screened hundreds of films documenting wars, occupations and the struggle of oppressed people for self-determination. By organizing the Film Festival for Peace, MAWO has joined this fight for a better world! Since the first MAWO Film Festival for Peace in December 2003, thousands of people have attended this one of a kind and free festival complete with films, special guest speakers, art exhibits and teach-ins.

At this year’s festival, MAWO is honoured to host distinguished filmmaker, educator and activist, Alanis Obomsawin. Alanis is from the Abenaki Indigenous Nation and currently lives in Quebec. For more than four decades, she has directed documentaries at the National Film Board of Canada that chronicle the struggles and realities of Indigenous people in Canada. In this period of time, she has made over 30 documentaries, including the award-winning “Kanehsatake: 270 Years of Resistance” and most recently “The People of Kattawapiskak River” which will be screened at this year’s festival. A recipient of many awards and honours, Alanis will also be sharing with the audience her experience in documenting some of the most important events in the recent history of Canada. 


This year’s film festival, with a central focus on the world-wide struggle for peace, should not to be missed!



PROGRAM AT A GLANCE


THE NEW ERA OF WAR & OCCUPATION
SATURDAY MARCH 16, 2013

   
10:00-11:00am   BREAKFAST AND OPENING

TWO STORIES OF OCCUPATION
11:00-12:30pm CONTROL ROOM (Iraq, 84 minutes) CLICK HERE FOR TRAILER
12:30-2:10pm  5 BROKEN CAMERAS (Palestine, 94 minutes) CLICK HERE FOR TRAILER

LIBYA & SYRIA: LIES REPEATED
2:10-2:35pm  PLAYGROUND WAR (Libya, 18 minutes)
2:35-3:25pm MANUFACTURING DISSENT (Syria, 44 minutes) 


3:25-3:45pm LUNCH BREAK

U.S. VS IRAN & NORTH KOREA
3:45-4:50pm IRAN: UNCONTAINED (Iran, 65 minutes)
4:50-5:55pm  NORTH KOREA: BEYOND THE DMZ (North Korea, 65 minutes) 
CLICK HERE FOR TRAILER

EVENING SPECIAL FEATURES
5:55-8:05pm  FAR FROM AFGHANISTAN (Afghanistan, 128 minutes)
CLICK HERE FOR TRAILER
8:05-9:10pm  The CUBAN WIVES (Cuba/USA, 60 minutes) CLICK HERE FOR TRAILER

9:10-9:20pm  CLOSING  



     HUMANITY RESISTS WAR  AND OCCUPATION
SUNDAY MARCH 17, 2013


10:00-10:30am   BREAKFAST AND OPENING

PEOPLE IN MOTION
10:30-11:05aYOUNG ISRAELIS FIGHT FOR SOCIAL JUSTICE  (Israel, 28 minutes)
11:05-12:05pm  BAHRAIN: SHOUTING IN THE DARK  (Bahrain, 51 minutes) 
CLICK HERE FOR TRAILER

CUBA: SETTING THE EXAMPLE
12:05-1:05pm  THE POWER OF COMMUNITY: HOW CUBA SURVIVED PEAK OIL  
(Cuba, 53 minutes)  CLICK HERE FOR TRAILER
1:05-1:35pm  FIREFLIES IN THE NIGHT (Cuba/Haiti,
22 minutes)
   
1:35-2:00pm  LUNCH BREAK 

CANADA UNDER THE LENS
2:00-2:45pm  THE DIRECTOR'S CUT: A LIFE OF FILM AND ACTIVISM
with ALANIS OBOMSAWIN, CLICK HERE FOR HER BIOGRAPHY
2:45-4:45pm  KANASEHTAKE: 270 YEARS OF RESISTANCE (Canada, 120 minutes)   
CLICK HERE FOR TRAILER 
4:45-6:15pm  THE PEOPLE OF THE KATTAWAPISKAK RIVER (Canada, 80 minutes)    
CLICK HERE FOR TRAILER 


LOOKING FOR CHAVEZ
6:30-7:20pm  HUGO CHAVEZ - SOUTH OF THE BORDER (Venezuela, 50 minutes)  
CLICK HERE FOR TRAILER
7:20-7:45pm  VIVA VENEZUELA (Venezuela, 13 minutes)   
7:45-8:15pm  CHAVEZ:MODERN DAY SPARTACUS (Venezuela, 30 minutes) 

8:15-8:25pm  CLOSING 



MONDAY MARCH 18, 2013


PICKET ACTION
Protest the 10th anniversary of the U.S.-led invasion and occupation of Iraq!
4pm
U.S. Consulate
1075 West Pender, Downtown Vancouver  

FILM FESTIVAL CLOSING FEATURE & PANEL DISCUSSION
on the 10th Anniversary of the Invasion of Iraq
7:30pm
Joe's Cafe - Large North Hall
1150 Commercial Drive, Vancouver



 
For posters click:
http://www.mawovancouver.org/materials/posters/130316-18-MAWO-FF4P.pdf

 
Join the Facebook event:
https://www.facebook.com/events/291470140982101/

 
Check out 10th Annual Film Festival 4 Peace commemorative buttons:
http://www.mawovancouver.org/materials/2013-MAWO-FF4P10-buttons.pdf

*** Sponsored by:
Britannia Community Services Center - http://www.britanniacentre.org/
Capilano University Indigenous Independent Digital Filmmaking Program http://www2.capilanou.ca/programs/indigenous-digital-film.html
The Source Newspaper - http://thelasource.com/en/
Videomatica – http://www.videomatica.ca/


* * * * * * * * * * * * * * * * * * * * * * * * * * *
MAWO ~ Mobilization Against War & Occupation
http://WWW.MAWOVANCOUVER.ORG/
info@mawovancouver.org
Facebook: http://www.facebook.com/groups/2325459635
Twitter: http://twitter.com/mawovancouver
Youtube: http://www.youtube.com/mawovan
P 604.322.1764 || F 604.322.1763